You are here

Newman's Short Proof of the Prime Number Theorem

by Don Zagier

Year of Award: 2000

Award: Chauvenet Prize

Publication Information: American Mathematical Monthly, vol. 104 (1997), pp. 705-708

Summary: A description of the proof by D.J. Newman which uses a very simple version of the Tauberian argument needed for an analytic proof of the prime number theorem. It has a beautifully simple structure and uses hardly anything beyond Cauchy’s theorem.

Read the Article:

About the Author: (from American Mathematical Monthly vol. 104, 1997) Don Zagier is at the Max-Planck Institute.

Subject classification(s): Index
Publication Date: 
Friday, October 10, 2008

Dummy View - NOT TO BE DELETED